MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, GRASPING FORCEPS, CROCEOLMI; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, GRASPING FORCEPS, CROCEOLMI; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR
Model Number WA64150A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified therapeutic procedure the distal end of the grasping forceps apparently broke.It is unknown whether a fragment broke off and possibly fell into the patient.No further information was provided but there was no report about an adverse event or patient injury.
 
Event or Problem Description
Olympus was informed that during an unspecified therapeutic procedure the distal end of the grasping forceps apparently broke.It is unknown whether a fragment broke off and possibly fell into the patient.However, a ct and x-rays carried out by the customer confirmed that no parts remained inside the patient's body.No further information was provided but there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was returned to the manufacturer for evaluation/investigation.The evaluation/investigation confirmed that the ceramic insulation at the distal end of the resection sheath has broken off and is missing.Furthermore, the laser labelling is severely worn making it hardly legible.The cause of this damage and the breakage of the ceramic insulation is thermal and/or mechanical overload in combination with wear and tear possibly due to inadequate reprocessing.Thus, this event/incident was attributed to use error.It cannot be conclusively determined whether the insulating insert had already been pre-damaged or worn before the incident, whether the damage was triggered during the reprocessing cycle preceding the incident, or during the actual procedure.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the resection sheath without showing any abnormalities.The case will be closed on olympus side but, independently from the above mentioned issue, a capa was initiated in march 2019 where further investigations, trending, and surveillance will be performed.Furthermore, the user will be informed about the investigation results.

Brand Name
JAWS "HIQ+", 5 X 330 MM, GRASPING FORCEPS, CROCEOLMI
Common Device Name
HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10262778
Report Number9610773-2020-00154
Device Sequence Number3463919
Product Code GCJ
UDI-Device Identifier04042761068970
UDI-Public04042761068970
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64150A
Device Catalogue NumberWA64150A
Device Lot Number20201-021
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1